QUICKLINKS AND VIEW OPITONS
Serzone (nefazodone) less likely to cause weight gain than Paxil, Prozac or Zoloft
Thursday, November 17, 2005 7:50 am Email this article
The antidepressant Serzone (nefazodone) is less likely to cause significant weight gain than Paxil (paroxetine), Prozac (fluoxetine) or Zoloft (sertraline) according to according to a new review paper about drugs that cause weight gain. WEIGHT GAIN
Serzone less likely to cause large weight gain
After four to ten months, only half as many people had gained a significant amount of weight as a group that included patients taking either Paxil (paroxetine), Prozac (fluoxetine) or Zoloft (sertraline). This was data from previous studies.
Large weight gain: 7% of those taking Serzone vs 14% of those taking Paxil, Prozac or Zoloft
Only 6.9 percent of patients taking Serzone (nefazodone) had gained seven percent or more of their body weight compared to 13.8 percent for those taking either Paxil (paroxetine), Prozac (fluoxetine) or Zoloft (sertraline).
Comments: Data misleading
Comment: This could be misleading. A number of doctors have said that Paxil (paroxetine) is much more likely to cause weight gain than either Prozac (fluoxetine) or Zoloft (sertraline).
Comments: Serzone less likely than Paxil to cause weight gain, equally likely as Prozac, slightly more likely than Zoloft
Comment: Based on previous data, it appears that Serzone (nefazodone) is less likely to cause significant weight gain than Paxil (paroxetine), is roughly equally likely to cause weight gain as Prozac (fluoxetine), and slightly more likely to cause weight gain than Zoloft (sertraline).
Comments: Done for marketing, not for science
It appears to me that those grouping of Paxil with Prozac and Zoloft was done with Serzone marketing in mind rather than a search for the true. That way they could market Serzone saying, “Less likely to cause weight gain than Prozac, Zoloft and Paxil,” when it appears that this is not really the case.
Malone M. Medications associated with weight gain (ce) (december). Ann Pharmacother. 2005 Nov 8.
Department of Pharmacy Practice
Albany College of Pharmacy
106 New Scotland Ave
Albany, NY 12208-3492
Articles on the same subject can be found here:
On Nov 25, 2005 at 1:17 pm Randy Smith, MD wrote:
. . . . .
It is also less effective as an antidepressant.
Please feel free to share your comments about this article.
© Copyright 2003-2021 - Larry Hobbs - All Rights Reserved.